SciELO - Scientific Electronic Library Online

 
vol.82 issue3Molecular detection of Mycobacterium leprae by polymerase chain reaction in oral mucosa biopsy specimensBullous systemic lupus erythematosus in the childhood: case report author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Anais Brasileiros de Dermatologia

On-line version ISSN 1806-4841

Abstract

UE, Ana Paula Fusel de et al. Antihistaminic-induced gynecomastia in chronic urticaria treatment. An. Bras. Dermatol. [online]. 2007, vol.82, n.3, pp. 253-256. ISSN 1806-4841.  http://dx.doi.org/10.1590/S0365-05962007000300007.

Antihistaminic drugs are very commonly used in dermatological practice, and are the first-line therapy to chronic urticaria. The commonest side effects are related to the central nervous system. Gynecomastia, in turn, may be due to a myriad of disorders, including the use of medication. The case of H1 antihistaminic-induced gynecomastia in a patient undergoing chronic urticaria treatment is reported. Radiological and laboratorial investigations discarded other possible causes for the gynecomastia, which disappeared after removal of the medication. Antihistaminic-related side effects, including gynecomastia, are discussed.

Keywords : Gynecomastia; Histamine antagonists; Urticaria.

        · abstract in Portuguese     · text in Portuguese     · pdf in Portuguese